Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 23, NWS Cleveland, OH

March 7, 2017Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 7, 2017, 11:11 PM EST for Trumbull County, Ohio. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 7, 2017, 11:11 PM EST (04:11 UTC)
Expired
Mar 8, 2017, 5:11 AM EST
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.60 ft at Mar 8, 2017, 4:00 PM EST.

actionminormoderate51003/0803/09
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

612 
WGUS41 KCLE 080411
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1111 PM EST TUE MAR 7 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-081011-
/O.NEW.KCLE.FL.W.0023.170308T0411Z-170308T1011Z/
/PHAO1.1.ER.170308T0219Z.170308T0400Z.170308T0411Z.UU/
1111 PM EST TUE MAR 7 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* until late tonight.
* At 11 PM the stage was 9.8 feet.
* Flood stage is 9.5 feet.
* The river will rise to about 10.3 feet overnight and should go
  below flood stage early Wednesday.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 7, 9:51 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 7, 9:51 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
951 PM EST Tue Mar 7 2017

.SYNOPSIS...
A cold front will finish crossing the area this evening. A broad
trough will remain across the Great Lakes Wednesday with windy
conditions expected. Low pressure will scoot across the Ohio
Valley Thursday evening with high pressure pushing south across
the Great Lakes Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers continue to slowly move east out of the area. These
should be mostly east of the area by midnight or so. Clear
skies behind the showers are evident on satellite, so expect
clear conditions overnight once the rain showers move off to the
east.

Have upgraded northwest Ohio to a High Wind Warning for
tomorrow afternoon. Farther east, the High Wind Watch continues.
Still a little uncertainty from Erie County eastward as to just
how strong the winds will be, so will pass this off to the
midnight crew. The Wind Advisory continues elsewhere.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
The wind will be the big story Wednesday. There is a High Wind
Watch for the extreme northern portions of the county warning
area from Toledo east across the lakeshore counties. Elsewhere
have gone ahead with the Wind Advisory. Mixing should be fairly
deep, but potential will be limited by the absence of better
cold advection and a filling low. Area is on the southern
fringes of the stronger winds. Peak aught to be in the
afternoon. Winds toward Erie, PA uncertain as well with a stable
lake likely putting a limit to their wind potential. So area in
the Watch can really go either way and will let upcoming shifts
with the latest guidance alter the headlines. Highs Wednesday
will still be able to hit the upper 40s and lower 50s under
sunny skies.

We stay dry for Wednesday night and most of Thursday with high
pressure centered across the Tennessee Valley. Have removed the
precip that was mentioned for Wednesday night. We lose the
cyclonic flow and moisture is limited...especially after the
mixing we get from Wednesday afternoon. Weak system moves along
the baroclinic zone/surface front across the Ohio Valley
generating light precipitation starting Thursday afternoon.
Temperatures to start will support light rain...but with time
this will change to light snow. Depending on timing of elements
of this weak and quick system...may have light snow
accumulations Thursday night.

The trend for the later half of the week continues to be
colder. South central Canadian high nudges southward across the
midwest and Great Lakes and brings in colder air for Friday.
Have lowered highs to either side of the freezing mark. Some
lake effect snow possible...but uncertain as to the degree of
moisture available.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Strong high pressure over central Canada will expand south over the
region on Saturday. The system we have been watching for a chance of
snow continues to trend farther south and unsure if enough moisture
will even be around for any light snow showers downwind of Lake
Erie. Have trended temperatures down a couple more degrees with
highs in the 20s.

Another clipper system will approach from the northwest on Monday.
Temperatures will see a modest increase ahead of this system but
will be enough for precip type questions on Monday. A brief window
of snow changing to rain looks most likely during the day on Monday,
with a transition back to snow Monday night.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
The surface cold front will be east of the area in an hour or
two. This feature showing up nicely on radar as a line of
showers continues to move across the area. Some light showers
also continue behind the front with clearing also progressing
across the area. By midnight the entire area should be clear so
expect conditions to quickly improve this evening. The clearing
will be through MFD and CLE between 01-02z and into YNG shortly
after 03z. Once skies clear they should remain that way.
Westerly winds will diminish to around 10 knots overnight and
then become SW and gusty on Wednesday morning. Gusts approaching
40 knots are likely all areas by midday.

OUTLOOK...Non- VFR developing again Thursday night continuing
Friday. Non-VFR possible Saturday/Sunday especially NE OH and NW
PA.

&&

.MARINE...
A Small Craft Advisory remains in effect through tonight. Southerly
winds of 20-25 knots will continue this evening then decrease
overnight. A Gale Warning has been issued for all of Lake Erie for
the daytime hours on Wednesday with winds peaking Wednesday
afternoon with 35 knot gales. A few strong wind gusts approaching 50
knots are possible but very stable conditions over the lake should
limit the occurrence. Low water conditions may develop on the
western basin and an Advisory may be needed. Not expected to see the
lowest water until late Wednesday afternoon so will hold off on the
Advisory for now so we can get one more look at projected water
levels. A Small Craft Advisory will be needed for a window of time
on the east end of the lake until waves can subside. Otherwise winds
will drop off fairly quickly as low pressure departs to the
northeast.

Another cold front will move south across the lake on Friday in
advance of high pressure building south out of Canada. Northwest
winds will increase to 15 to 20 knots and another Small Craft
Advisory may be needed for a brief window.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Watch from Wednesday morning through Wednesday
     evening for OHZ009>012-089.
     Wind Advisory from 10 AM to 7 PM EST Wednesday for OHZ013-014-
     017>023-027>033-036>038-047.
     High Wind Warning from 10 AM to 7 PM EST Wednesday for OHZ003-
     006>008.
PA...Wind Advisory from 10 AM to 7 PM EST Wednesday for PAZ002-003.
     High Wind Watch from Wednesday morning through Wednesday
     evening for PAZ001.
MARINE...Gale Warning from 10 AM to 10 PM EST Wednesday for LEZ061-
     146>149-166>169.
     Small Craft Advisory until 10 AM EST Wednesday for LEZ142>149.
     Gale Warning from 10 AM to 7 PM EST Wednesday for LEZ142>145-
     162>165.

&&

SYNOPSIS...Oudeman
NEAR TERM...Mottice
SHORT TERM...Oudeman
LONG TERM...KEC
AVIATION...Kubina
MARINE...KEC
Hazardous weather outlook, Mar 7, 2:57 PM EST, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
257 PM EST Tue Mar 7 2017

OHZ003-006>012-089-082000-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Ashtabula Lakeshore-
257 PM EST Tue Mar 7 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-017>023-027>033-036>038-047-PAZ002-003-082000-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
257 PM EST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ145-165-082000-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Vermilion to Avon Point OH-
257 PM EST Tue Mar 7 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A low water advisory for the western basin will likely be needed on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-082000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
257 PM EST Tue Mar 7 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-082000-
Northern Erie-
257 PM EST Tue Mar 7 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-082000-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
257 PM EST Tue Mar 7 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

A low water advisory for the western basin will likely be needed on
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:53 PM ESTHigh Wind WarningCLEAshtabula, Cuyahoga, Erie, Hancock, Huron, Lake and 6 more21 hr
Mar 8, 6:12 AM ESTRiver Flood WarningCLETrumbull22 hr
Mar 8, 9:59 AM ESTLow Water AdvisoryCLE11 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.